Facebook Pixel

is it normal for progestin only birth control pills to stop your period?

By November 27, 2015 - 1:36pm
Rate This

i am taking progestin only birth control pills (Lyza) and i have only been on them two months. i started my first pack the first day of my period and have been taking them everyday, same time, everyday since. so i'm on the two month mark and i have not seen a period at all i have tested for pregnancy also a negative, is this normal for these pills to stop your periods like this and so soon after starting them? thank you.

Add a Comment1 Comments


Hi problmatic,

Thank you for sharing your question with the EmpowHER community.

No menstrual cycle is listed as a common side effect for progesterone only birth control pills.  See below:

  • Irregular menstrual cycle
  • Spotting or bleeding between menstrual periods.
  • Sore breasts.
  • Headache.
  • Nausea.
  • Dizziness.
  • Bloating or weight gain, especially with the birth control shot.
  • No menstrual periods. Although mini-pill use can stop periods, the shot is most likely to do so.

Another thing to consider is that you've only been taking it for 2 months and it can take up to 4 months to have your body adjust.

I hope this helps.

Be well,


November 27, 2015 - 2:22pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!